Side effects of Guarana

adkgrammaOctober 25, 2011

I have a friend who started taking Guarana for energy and now has trouble sleeping and I noticed he is also a bit irritable. Does anyone know about this herb? Thanks.

Thank you for reporting this comment. Undo
rusty_blackhaw(6a)

Insomnia and irritability would not be surprising in someone taking this herb, because it contains caffeine and theophylline, compounds well known for producing those side effects.

Maybe reducing the dose and/or taking it earlier in the day would be helpful.

    Bookmark   October 25, 2011 at 10:34AM
Thank you for reporting this comment. Undo
lazy_gardens

Guarana is very high in caffeine.

Also, it does not create "energy", it just makes you hyperactive and burns through your energy stores faster than normal. He'll crash when it wears off.

    Bookmark   October 25, 2011 at 7:27PM
Sign Up to comment
More Discussions
warming herbs
How do herbalists today believe that warming herbs...
carrie-ann
Growing Turmeric/Specific questions...
Hello.. I'm pleased to say that I found some fresh...
skyclad
Looking for a Neurodermatitis recipie.
I'm looking for a recipe for Neurodermatitis condition...
SolusUmbra
What;'s in your bottle of herbal supplement pills?
Probably not what the label claims, according to the...
rusty_blackhaw
Help... need your advice...
Hi, I know that there are a lot of knowledgable herbalists...
beth1
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™